MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 29MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 29MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 71421029
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a manipulation under anesthesia had to be performed on the left knee.It is unknown the reason of the adverse event.The patient outcome was successfully resolved.No injury nor delay has been reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms a review of the case report forms did not provide any insight into the root cause for the reported manipulation under anesthesia.No x-ray images or mua report were provided for review.Per the crf the reported issue has been documented as resolved.Since no further harm is anticipated, no further clinical/medical assessment is warranted at this time.A review of complaint history did reveal an additional complaint for the listed batch for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII OVAL RESURFACING PAT 29MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10166240
Report Number1020279-2020-02485
Device Sequence Number2102059
Product Code JWH
UDI-Device Identifier03596010485052
UDI-Public03596010485052
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421029
Device Catalogue Number71421029
Device Lot Number18AM05437
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/20/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;